A Decision Theoretic Analysis of the Unit Root Hypothesis Using Mixtures of Elliptical Models
AbstractThis paper develops a formal decision theoretic approach to testing for a unit root in economic time series. The approach is empirically implemented by specifying a loss function based on predictive variances; models are chosen so as to minimize expected loss. In addition, the paper broadens the class of likelihood functions traditionally considered in the Bayesian unit root literature. Empirical results indicate that, while the posterior probability of trend-stationarity is quite high for most of the series considered, the unit root model is often selected in the decision theoretic analysis.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoPaper provided by Tilburg - Center for Economic Research in its series Papers with number 9150.
Length: 28 pages
Date of creation: 1991
Date of revision:
Contact details of provider:
Postal: TILBURG UNIVERSITY, CENTER FOR ECONOMIC RESEARCH, 5000 LE TILBURG THE NETHERLANDS.
Phone: 31 13 4663050
Fax: 31 13 4663066
Web page: http://center.uvt.nl/
More information through EDIRC
time series ; econometrics ; economic models;
Other versions of this item:
- Koop, Gary & Steel, Mark F J, 1994. "A Decision-Theoretic Analysis of the Unit-Root Hypothesis Using Mixtures of Elliptical Models," Journal of Business & Economic Statistics, American Statistical Association, vol. 12(1), pages 95-107, January.
- Koop, G. & Steel, M.F.J., 1991. "A decision theoretic analysis of the unit root hypothesis using mixtures of elliptical models," Discussion Paper 1991-50, Tilburg University, Center for Economic Research.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Osiewalski, Jacek & Steel, Mark F. J., 1993.
"Robust bayesian inference in elliptical regression models,"
Journal of Econometrics,
Elsevier, vol. 57(1-3), pages 345-363.
- Osiewalski, J. & Steel, M., 1990. "Robust Bayesian Inference In Elliptical Regression Models," Papers 9032, Tilburg - Center for Economic Research.
- Osiewalski, J. & Steel, M.F.J., 1990. "Robust Bayesian inference in elliptical regression models," Discussion Paper 1990-32, Tilburg University, Center for Economic Research.
- Schotman, Peter C & van Dijk, Herman K, 1991.
"On Bayesian Routes to Unit Roots,"
Journal of Applied Econometrics,
John Wiley & Sons, Ltd., vol. 6(4), pages 387-401, Oct.-Dec..
- Peter C. Schotman & Herman K. van Dijk, 1991. "On Bayesian routes to unit roots," Discussion Paper / Institute for Empirical Macroeconomics 43, Federal Reserve Bank of Minneapolis.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel).
If references are entirely missing, you can add them using this form.